Thunderstorm Wind, Jackson
- When
- August 29, 3:05 PM CST
- Where
- Jackson County, 5 mi N of Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.417, -85.650
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 29, 2:01 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 301 PM CDT TUE AUG 29 2006 .SHORT TERM...(THROUGH THU) CURRENT...FRONT HAS BEEN SLOWER THAN EXPECTED SO CONVECTION LASTING A LITTLE BIT LONGER. MAIN LINE NOW MOVING THRU BNA...AND OUR SE COUNTIES UNDER A WATCH...MAINLY FOR STRONG WINDS. B4 RAIN GOT HERE...TEMPS CLIMBED WELL INTO THE 80S. FRONT SHOULD CONTINE SLOW EASTWARD MARCH TONITE...REACHING PLATEAU BY 06Z. HI POPS THERE...BUT SLACKING OFF TOWARD THE W. PLATEAU WILL HAVE BEST CHANCES FOR RAIN INTO THU WITH PROXIMITY OF WEAKENING FRONT THRU WED NITE AND BACKLASH FROM ERNEST0 THU. .LONG TERM... AS EXPECTED...YESTERDAYS INVERTED TROF FEATURE CARRIED BY GFS AFTER THU IS NOT SHOWING UP ON TODAYS RUNS AND POPS HAVE DROPPED OFF ACCORDINGLY...ALTHO STILL A LITTLE HIER THAN LAST NITES RUN. WILL KEEP POPS ON LOW SIDE FOR NOW. LOOKS LIKE 90 DEG TEMPS WILL LEAVE US...AT LEAST FOR A WHILE. THANK GOODNESS FOR SMALL FAVORS && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 82 65 82 / 30 10 10 20 CLARKSVILLE 65 81 63 81 / 20 10 10 10 CROSSVILLE 66 78 63 78 / 60 30 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT TUE AUG 29 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON 345 PM CDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL LIKELY PRODUCE BRIEF HEAVY DOWNPOURS...AND AN ISOLATED STORM OR TWO COULD PRODUCE DAMAGING WINDS OVER EASTERN PORTIONS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. MAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 258 PM CDT TUE AUG 29 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-292100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 258 PM CDT TUE AUG 29 2006 ...THUNDERSTORMS RUMBLING THROUGH MIDDLE TENNESSEE... THUNDERSTORMS HAVE INCREASED IN COVERAGE ACROSS MUCH OF MIDDLE TENNESSEE THIS AFTERNOON. SOME OF THE STORMS ARE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...THAT COULD CAUSE DITCHES TO QUICKLY FILL WITH WATER. MOTORISTS ARE URGED TO DRIVE WITH CAUTION...AND NOT CROSS WHERE WATER COVERS THE ROAD. IN ADDITION TO THE HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED IN THE STRONGER STORMS. BOYD
The Nashville radar (KOHX), 84 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532017.